Hail, Chickasaw
- When
- April 24, 5:27 PM CST to 5:35 PM CST
- Where
- Chickasaw County, Houlka
- Measured
- 0.75 in hail
- Property damage
- $10
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.033, -89.017
5 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 24, 1:53 PM CST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 253 PM CDT THU APR 24 2003 SURFACE LOW NOW LOCATED OVER SOUTHEAST KANSAS WITH WARM FRONT EXTENDING THROUGH NORTH CENTRAL ARKANSAS INTO WEST CENTRAL ALABAMA. BOUNDARY DIVIDING MOIST AIR FROM DRIER AIR EXTENDS FROM THE LOW INTO WESTERN ARKANSAS AND NORTHEAST TEXAS. SEVERE THUNDERSTORMS NOT TOO FAR AWAY FROM CWA AT THIS TIME. HAVE CATEGORICAL POPS FOR ENTIRE AREA WITH MENTION OF SEVERE WEATHER. RAIN WILL CONTINUE ON A SCATTERED BASIS FRIDAY AND FRIDAY NIGHT. 12Z GDM SHOWS COLD FRONT REMAINING NORTH OF THE FORECAST AREA SO WILL REMOVE MENTION OF RAIN FOR BEGINNING OF NEXT WEEK. PRELIMINARY NUMBERS MEM 61/73/54/71/54 842 MKL 59/72/50/68/51 953 JBR 59/71/51/70/51 842 TUP 62/74/53/72/53 953 .MEG...NONE.
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-251000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1124 AM CDT THU APR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER A PORTION OF NORTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI. THE MODERATE RISK AREA IS SOUTH AND WEST OF A LINE FROM JONESBORO TO MEMPHIS TO CLARKSDALE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE REST OF THE MID-SOUTH. THE SLIGHT RISK AREA INCLUDES JACKSON...DYERSBURG...OXFORD AND TUPELO. A DEEP LOW PRESSURE SYSTEM OVER THE PLAINS WILL MOVE ACROSS THE MID-SOUTH ON FRIDAY. AN ASSOCIATED WARM FRONT WILL MOVE THROUGH THE MID-SOUTH THIS AFTERNOON AND EVENING PROVIDING UNSTABLE CONDITIONS AND THE POTENTIAL FOR SEVERE THUNDERSTORMS. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES CANNOT BE RULED OUT...ESPECIALLY IN THE MODERATE RISK AREA. SEVERE THUNDERSTORMS ARE POSSIBLE ANYTIME THIS AFTERNOON AND TONIGHT...BUT THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE THIS EVENING. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL CONTINUE ON FRIDAY. A FEW STORMS MAY BE SEVERE EAST OF DYERSBURG AND MEMPHIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH FRIDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. GGR
ARZ027-250000- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 555 PM CDT THU APR 24 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...POINSETT COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 25 MILES SOUTHWEST OF FISHER AT 555 PM CDT...MOVING NORTHEAST AT 30 MPH. PEOPLE IN POINSETT COUNTY SHOULD MONITOR THIS STORM CLOSELY.
ARZ027-035-250015- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 618 PM CDT THU APR 24 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CROSS AND POINSETT COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 15 MILES WEST OF HICKORY RIDGE AT 618 PM CDT...MOVING NORTHEAST AT 25 MPH. PEOPLE IN CROSS AND POINSETT COUNTIES...INCLUDING THE CITY OF HARRISBURG...SHOULD MONITOR THIS STORM CLOSELY.
The national radar mosaic for the moment the first event began.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
Several trees were knocked down including a 200-year-old tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5350093, 5350094, 5350095, 5350096, 5350097, 5350098.